Question 25 1 out of 1 points A female patient has been taking zafirlukast for

Question 25 1 out of 1 points a female patient has

This preview shows page 8 - 9 out of 9 pages.

Question 25 1 out of 1 points A female patient has been taking zafirlukast for a week and is experiencing  diarrhea. The nurse should instruct her to do which of the following? Response Feedback : The patient should be urged to drink plenty of fluids if she  experiences diarrhea while taking zafirlukast, and she should report  these symptoms to the health care provider. The patient should take  nonnarcotic analgesics only for headaches. The patient should take  the drug on an empty stomach to increase its bioavailability. It is not  necessary to schedule a blood test. Question 26 1 out of 1 points A patient with bronchial asthma is prescribed a sustained-release preparation of  theophylline. To help minimize the adverse effects of the drug, which of the  following should the nurse suggest? Response Feedback : Sustained-release preparations of theophylline should be taken on  an empty stomach, 1 hour before or 2 hours after meals. Immediate- release preparations should be administered with meals to alleviate  gastrointestinal distress. Foods containing xanthines, in particular  caffeine, increase the effects of theophylline, but they do not help  minimize the adverse effects of theophylline. Patients who smoke  may require an increase in theophylline dosage of up to 50%, but  increasing the dosage is not a nursing responsibility. Question 27 1 out of 1 points A 53-year-old man has been treated for severe asthma for several years with  prednisone. Recently, his physician initiated alternate-day therapy for him. The  patient tells the nurse that he would rather take the medication every day to prevent  confusion. Which of the following would be the best response by the nurse? Response Feedback : Alternate-day administration (medication given every other day  instead of daily) of long-term, systemic glucocorticoids has been  used to lessen the suppression of the hypothalamus, the anterior  pituitary, and the rate of bone loss. The nurse will want to stress that  the change from daily to alternate-day administration does not occur  abruptly, because an abrupt change may cause signs and symptoms of adrenal insufficiency such as fatigue, nausea, vomiting, and  hypotension on the days between doses. The alternate-day  scheduling should decrease the cost of the medication and could  help decrease the retention of fluid, which could result in a slight 
Image of page 8
decrease in weight. The patient is afraid that this scheduling could  cause him to be confused on which day he should take his  medication, so it probably is not going to be more convenient for him.
Image of page 9

You've reached the end of your free preview.

Want to read all 9 pages?

  • Spring '17
  • Dextromethorphan, Theophylline

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture